Alert archive / Wyoming / Special Weather Statements in 2022
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 12, 2022, 9:10 PM MDT for Albany County, Wyoming. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2022, 9:10 PM MDT (03:10 UTC)
- Expired
- Jul 12, 2022, 10:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Cheyenne, WY
- Hail
- 0.00 in
- Wind
- 50
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5830 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167
WWUS85 KCYS 130310
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
910 PM MDT Tue Jul 12 2022
WYZ103>106-109-110-113>115-130415-
Shirley Basin WY-
Central Laramie Range and Southwest Platte County WY-
Upper North Platte River Basin WY-North Snowy Range Foothills WY-
North Laramie Range WY-Central Carbon County WY-
Ferris/Seminoe/Shirley Mountains WY-Laramie Valley WY-Snowy Range WY-
910 PM MDT Tue Jul 12 2022
...Gusty outflow winds will impact portions of northeastern Carbon,
north central Albany and southwestern Converse Counties through 1015
PM MDT...
At 909 PM MDT, Doppler radar was tracking gusty outflow winds along
a line extending from 8 miles south of Bates Hole to 10 miles
southwest of Battle Mountain to near Elk Mountain. Movement was east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Mainly to transportation.
Locations impacted include...
Hanna, Medicine Bow, Rock River, Elk Mountain, Battle Mountain,
Shirley Basin, Wheatland Reservoir 3, Little Medicine School and
Arlington.
This includes Interstate 80 in Wyoming between mile markers 241 and
295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4166 10675 4203 10663 4243 10667 4243 10608
4245 10607 4243 10569 4190 10559 4135 10589
TIME...MOT...LOC 0309Z 279DEG 35KT 4242 10639 4201 10636 4169 10649
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
NatoliWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:46 PM MDT, 5 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 3:46 PM MDT, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 346 PM MDT Tue Jul 12 2022 .SHORT TERM...(This evening through Thursday night) Issued at 207 PM MDT Tue Jul 12 2022 A much warmer day has set up across the region today due to an upper level ridge amplifying across the Intermountain West. At the surface, observed afternoon temperatures have ranged from the low 80s to middle 90s for most of the cwa as of 21Z. A dryline has slowly been pushing east from the Laramie Valley toward the Laramie Range. Dew points in the 40s and 50s were observed east of the dryline, with dew points down into the upper teens to middle 20s. This has resulted in RH's tanking behind the dryline for areas in Albany and Carbon County...on the order of the upper single digits to middle teens. MSAS analysis depicts a large swath of 0-3km lapse rates ranging from 9 to 10.5 degrees C/km across our cwa. Due to the strong heating, moisture presence, steep lapse rates, and forcing from the converging airmass boundaries along the dryline, diurnal convection has begun to occur. As the afternoon presses on, we will have multiple convective cell initiations occur due to converging outflow boundaries. A Marginal risk for severe wx has been produced from the SPC for today. The location includes a line from the Northern Laramie Range toward the southeast near Alliance to the south into Northern Colorado. Primary hazards include strong, gusty outflow winds upwards of 60+mph in the strongest of the thunderstorms, with an isolated large hail up to an inch in diameter. The other hazard that we will have to contend with is the high cloud bases that will exist during the rain shower activity. This will create not only virga rain showers and the potential for strong microbursts, but perhaps an isolated dry thunder lightning strike to the west of the main convection. HRRR and NamNest CAMs have the convection initializing through this evening, with converging outflow boundaries being the main proponent of new localized forcing, and subsequent updrafts for new convection. Convection is progged to exist through the late evening for SE WY, with isolated convection lasting through 10-12Z in the NE Panhandle due to the localized outflow boundaries. Wednesday and Thursday will bring even warmer temperatures to the region. The upper level ridge axis will shift to the east, resulting in WAA across the area. Daytime highs will range from the upper 80s to lower 100s for a majority of the High Plains that do not reside in the higher terrain. Mountain zones will likely see highs in the upper 60s to middle 70s, closest to the highest peaks. With another push of monsoon moisture taking its time to arrive, we will see the chances for weak thundershowers near and after 0Z on Wednesday afternoon and evening. Isolated dry thunder may be possible, but have left it out of the the FWF discussion at this time. RH mins will range from 15-25%. Have also decided against any fire weather headlines at this time due to weak steering flow aloft that would be mixing down to the surface during Wednesday and Thursday afternoons. Wind gusts at the surface should stay below 25mph based off current model guidance, but it will be close. Thursday evening will see a dramatic increase in PWATs from 0Z-12Z(Friday) near 1-1.25 inches. This should result in localized heavier rain showers for the region, which will assist with areas currently experiencing drought conditions. && .LONG TERM...(Friday through Tuesday) Issued at 207 PM MDT Tue Jul 12 2022 Chances for precipitation continue Friday afternoon extending into the weekend. 500mb ridging pattern centered over the four corners region will remain with multiple shortwaves passing overtop of the ridge across the area. PWs east of the Laramie Range around 0.8-1.2" will remain through the extended, which is above average, but still pretty typical this time of the year during active patterns. Convection will mainly be tied to the higher terrain initially, before moving off onto the adjacent plains most days. In addition to daily chances for precipitation, an extended period of above normal temperatures will continue across the region. Area of highest 700mb temperature around 18-20C will be centered over the CWA by the end of the weekend. Warmest day of the long term period looks to be Monday with much of the Nebraska Panhandle reaching the triple digits. While Monday afternoon's forecast temperatures currently remain a couple degrees below record highs, Monday morning forecast lows are in the upper 60s and low 70s. This is approaching highest low temperature records. Will need to monitor this extended period of hot weather (day & night) across the region as Heat Advisories may need to be considered. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1125 AM MDT Tue Jul 12 2022 VFR conditions expected for area terminals through the forecast period. SKC continue late this morning over the area, but isolated thunderstorms may develop into this afternoon. Storms will mostly likely form near KCYS around 20-21z, so decided to keep VCTS in the TAFs into this afternoon before 00z. Storms will continue to move east late this afternoon into early evening in the Nebraska Panhandle approaching KSNY and KBFF. Main hazard will be gusty outflow winds in the vicinity of any showers and storms. && .FIRE WEATHER... Issued at 207 PM MDT Tue Jul 12 2022 Fire weather concerns will range from low to elevated across the FWZs as dry air moves from west to east this afternoon. A weak disturbance will move across the area causing high cloud based rain showers and thunderstorms. Min RHs west of the Laramie Range will range from 10-18%, and east of the Laramie Range from 18-30% today. Southerly winds of 5-15mph will transition to a westerly direction of 10-20mph by late afternoon. Gusty and erratic winds of 25-35mph or more are possible where rain showers and thunderstorms occur. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...BW LONG TERM...MB AVIATION...MB FIRE WEATHER...BW
Hazardous weather outlook, Jul 12, 6:45 AM MDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 645 AM MDT Tue Jul 12 2022 NEZ002-003-019>021-054-055-095-096-WYZ101>119-131245- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 645 AM MDT Tue Jul 12 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated showers and thunderstorms will be possible across the region this afternoon and evening. Widespread severe weather is not expected. However, some storms may contain small hail and gusty winds in excess of 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Daily chances for showers and thunderstorms will exist through the weekend into early next week. .Spotter information statement... Spotter activation will not be needed. However, spotters are always encouraged to report significant weather to the National Weather Service in Cheyenne.
In the hours before
Local storm report, Jul 12, 3:17 PM MDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 7 W WARREN AF BASE 41.15N 105.00W
07/12/2022 M1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
AWSpecial weather statement, Jul 12, 4:55 PM MDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
455 PM MDT Tue Jul 12 2022
NEZ020-054-122330-
Kimball NE-Banner NE-
455 PM MDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northwestern Kimball
and southwestern Banner Counties through 530 PM MDT...
At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Albin, or 17 miles northwest of Kimball, moving east at
25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Kimball and southwestern Banner Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4134 10401 4144 10401 4149 10366 4124 10367
TIME...MOT...LOC 2255Z 274DEG 20KT 4140 10392
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NatoliSpecial weather statement, Jul 12, 5:36 PM MDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
536 PM MDT Tue Jul 12 2022
NEZ020-054-130015-
Kimball NE-Banner NE-
536 PM MDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northeastern Kimball
and southeastern Banner Counties through 615 PM MDT...
At 536 PM MDT, Doppler radar was tracking a strong thunderstorm near
Harrisburg, or 17 miles north of Kimball, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrisburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4135 10378 4152 10379 4158 10337 4131 10339
TIME...MOT...LOC 2336Z 272DEG 15KT 4149 10368
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NatoliSpecial weather statement, Jul 12, 6:30 PM MDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
630 PM MDT Tue Jul 12 2022
NEZ055-130115-
Cheyenne NE-
630 PM MDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northeastern
Cheyenne County through 715 PM MDT...
At 629 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Gurley, or 17 miles northeast of Sidney, moving east at
15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Cheyenne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4125 10288 4143 10286 4143 10264 4140 10263
4139 10261 4116 10262
TIME...MOT...LOC 0029Z 279DEG 15KT 4134 10276
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NatoliSpecial weather statement, Jul 12, 7:06 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
706 PM MDT Tue Jul 12 2022
NEZ055-130145-
Cheyenne NE-
706 PM MDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of southeastern
Cheyenne County through 745 PM MDT...
At 706 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sunol, or 14 miles east of Sidney, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lodgepole and Sunol.
This includes Interstate 80 in Nebraska between mile markers 70 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 10263 4100 10272 4126 10281 4129 10268
4124 10261
TIME...MOT...LOC 0106Z 327DEG 15KT 4121 10271
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
NatoliSpecial weather statement, Jul 12, 9:10 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
910 PM MDT Tue Jul 12 2022
WYZ103>106-109-110-113>115-130415-
Shirley Basin WY-
Central Laramie Range and Southwest Platte County WY-
Upper North Platte River Basin WY-North Snowy Range Foothills WY-
North Laramie Range WY-Central Carbon County WY-
Ferris/Seminoe/Shirley Mountains WY-Laramie Valley WY-Snowy Range WY-
910 PM MDT Tue Jul 12 2022
...Gusty outflow winds will impact portions of northeastern Carbon,
north central Albany and southwestern Converse Counties through 1015
PM MDT...
At 909 PM MDT, Doppler radar was tracking gusty outflow winds along
a line extending from 8 miles south of Bates Hole to 10 miles
southwest of Battle Mountain to near Elk Mountain. Movement was east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Mainly to transportation.
Locations impacted include...
Hanna, Medicine Bow, Rock River, Elk Mountain, Battle Mountain,
Shirley Basin, Wheatland Reservoir 3, Little Medicine School and
Arlington.
This includes Interstate 80 in Wyoming between mile markers 241 and
295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4166 10675 4203 10663 4243 10667 4243 10608
4245 10607 4243 10569 4190 10559 4135 10589
TIME...MOT...LOC 0309Z 279DEG 35KT 4242 10639 4201 10636 4169 10649
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
NatoliThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:58 PM MDT | Special Weather Statement | CYS | Carbon | 47 min |
| Jul 12, 6:30 PM MDT | Special Weather Statement | CYS | Cheyenne | 45 min |
| Jul 12, 7:06 PM MDT | Special Weather Statement | CYS | Cheyenne | 39 min |
Nearby
Special Weather Statements in Wyoming, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.